Root systems and hypergeometric functions. II. (English) Zbl 0656.17007

Keeping the notation used in part I (see the preceding review Zbl 0656.17006), the author continues studying a class of solutions \(\phi\) of the equation \(L\phi =(\lambda -\rho,\lambda +\rho)\phi.\) The main concern of the paper is the analyticity of \(\phi\). The author proves, among other things, that a certain linear combination of \(\phi\) could be extended to a Weyl group invariant analytic function on all of \(\exp (E^*)\). As an application of the main result he establishes an orthogonality relation on the Jacobi polynomials associated to a root system R.
For parts III, IV, see ibid. 67, No.1, 21-49 (1988); No.2, 191-209 (1988).
Reviewer: Tu Guizhang


17B20 Simple, semisimple, reductive (super)algebras
35C10 Series solutions to PDEs
34B30 Special ordinary differential equations (Mathieu, Hill, Bessel, etc.)
33C05 Classical hypergeometric functions, \({}_2F_1\)
13N05 Modules of differentials


Zbl 0656.17006
Full Text: Numdam EuDML


[1] P. Deligne , Équations Differentielles à Points Singuliers Réguliers, LNM 163 , Springer Verlag (1970). · Zbl 0244.14004 · doi:10.1007/BFb0061194
[2] G.J. Heckman and E.M. Opdam , Root systems and hypergeometric functions I , Comp. Math. 64 (1987) 329-352. · Zbl 0656.17006
[3] F. Klein , Vorlesungen über die Hypergeometrische Funktion, Grundl. Math. Wissenschaften , Springer (1933). · JFM 59.0375.11
[4] M. Kashiwara and T. Oshima , Systems of differential equations with regular singularities and their boundary value problems , Ann of Math. 106 (1977) 154-200. · Zbl 0358.35073 · doi:10.2307/1971163
[5] H. V.D. Lek , The homotopy type of complex hyperplane complements , Thesis, Nijmegen (1983).
[6] I.G. Macdonald , Some conjectures for root systems , Siam J. Math. Anal. 13(6) (1982) 988-1007. · Zbl 0498.17006 · doi:10.1137/0513070
[7] E.M. Opdam , Root systems and hypergeometric functions III , to appear in Comp. Math. · Zbl 0669.33007
[8] T. Oshima , A Definition of Boundary Values of Solutions of Partial Differential Equations with Regular Singularities , Publ. RIMS, Kyoto Univ 19 (1983) 1203-1230. · Zbl 0559.35007 · doi:10.2977/prims/1195182027
[9] J. Plemelj , Problems in the Sense of Riemann and Klein , Interscience Publ. (1964). · Zbl 0124.28203
[10] B. Riemann , Beiträge zur Theorie der durch die Gauss’sche Reihe F(\alpha , \beta , y; x) darstellbaren Funktionen , Ges. Abh., 67-87 (1857).
[11] I.G. Sprinkhuizen-Kuyper , Orthogonal polynomials in 2 variables. A further analysis of the polynomials orthogonal over a region bounded by two lines and a parabola . Siam J. Math. Anal. 7(4) (1976) 501-518. · Zbl 0332.33011 · doi:10.1137/0507041
[12] E.T. Whittaker and G.T. Watson , A Course in Modern Analysis , Cambr. Univ. Press (1927). · JFM 45.0433.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.